Mums Reaction to Taxol, now been given Caelyx

Mum (71) had a severe reaction to Taxol last Friday on her 2nd treatment, saw the oncologist today and they have said no more Taxol. So this afternoon she had a course of Caelyx given over 2.5 hours, slower than normal to be on the safe side. Mum seemed to be okay, just hoping this will work for her.

Any advice on Caelyx would be much appreciated, i.e remissions etc.

Mum had Carboplating last Oct -May this year, only had a 2 month remission before the reoccurance, had Taxol a month ago and was fine, but 2nd one she collapsed, now on Caelyx, scared she is running out of options.

Sue

9 Replies

oldestnewest
  • Hi Sue,

    I think Taxol can be a v difficult drug for some people at some times. I also think that at another time she might tolerate it better (although I'm no medic, and certainly not sure). By which I mean she might not be 'running out of options'. I hope sincerely that she responds well to the caelyx and has a long time feeling well as a result.

    I know it's just about impossible, but try to 'enjoy' the better bits and not worry about the bad bits; it will help her to relax and rest and get better. Oh, and have some breaks from your caring and support too - you need it to be effective.

    Very best wishes,

    Isadora.

  • I too had allergic reaction to 2nd line Taxol and I am now on Caelyx. My CA125 on starting caelyx was 1400, this week on my 2nd infusion my CA125 was 2600. My consultant isn't too concerned at the moment but will look at it again if its gone up again next time, he seems to think its a side effect and my body is just adjusting. Saying that i am finding the Caelyx much easier to tolerate, i've never been actually sick and I can get up the next day and be almost normal, I'm just a little dazy thats all. I do hope you mother tolerates this infusion as I know from my experience the Taxol reaction is horrendous. Has anyone else experience of Caelyx and beyond.

  • Tonya

    Thank you for your reply, sorry you too have had the same sort of reaction. Mum's CA125 was 1550 before treatment of Taxol, after 1 round it was 300, we won't know about how well the Caelyx has worked for another month. I do so hope you continue to be okay. All very frightening with regard to the reactions.

    Anyone else experienced a rise in CA125 after Caelyx like Tonya has?

    Sue

  • Hi to you all

    I have had Caelyx. My hair grew back and I had no sickness. The only side effect was an itch rash between my knees. Unpleasant but nothing to acually make you feel ill. Its interesting to hear about people's CA125 readings. Mine have always gone up at the start of a course of chemo - say the first 2/3 and my oncologist told me that as the cancer is being broken down a rise isn't uncommon so I have learnt not to take much notice. Its the scan after 3 doses that is the only real test as to whether the chemo is having an effect.

    AND last but not least - I had a whole year without treatment once I had completed a course on Caelyx!!!

    Love to you all

    Sarah

  • Hi Sue

    Having run out of carbo/taxol options, two complete courses in 2 years, I've now had 4 lots of Caelyx (5th next week) once a month. So far so good - almost no adverse reactions and my hair which had just grown back from carbo/taxol, although slow growing, is still with me. Occasional mild nausia/headaches which aren't really a problem (just take the pills) but getting progressively more fatigue so by the afternoons I'm ready for a good rest. My CA which was 225 at the start of Caelyx was 30 after the 3rd. Infusions now take 1 hour, plus pre/post meds, so all quite quick. It's working well for me at all levels and I hope it does the same for your mum. My oncologist told me that you can have up to 10 if all's going well but I'm probably going to have six or seven, have a break, and use it again at a future date.

    Good luck to your mum and don't forget there are lots of chemo/treatment options available to us for OC and some are bound to suite some people more than others.

    Meryl XXXXXXX

  • Hi Sue

    I have just finished a course of Caelyx and did find it much easier to tolerate than taxol. I did have a few days of feeling tired/woozy afetr each treatment and have some problem with rashes on my legs but nothing serious. My scan fater 6 treatment showd that the disease hadn't spread or grown and it appears to be inactive now. So tell your Mum that Caelyx may just be the best option at the moment and she should be able to enjoy life more than when on taxol. I hope that it does suit her and that she does get a good remission when she has finished this round. I will be thinking of her.

    Angela

  • Thank you everyone for your replies, it is much appreciated. Wishing you all well.

    Sue

  • Hi Sue

    I have had six different courses of chemo for ovarian cancer and did in fact have Caelyx. Initially after the second course I suffered from a rash that stretched right around my middle, quite severe blistering of my skin, on my sides, down my breasts, under my arms, and my hands and feet were particularly bad. Do not dispair, a reduction in dose, I was treated with large doses of Vitamin B12 and given cream and dressings to clear the problem up, it took about a month and then I found it was the easiest of my chemo's to tolerate and it gave me a good quality of life for six months. So if there are reactions just let your oncology team know straight away and they will sort it for you. Good Luck Jazz

  • Jazz,

    Can I ask please what treatment you have had and how they worked for you? You mentioned 6 different courses, were these all different chemo's? Just wondered what other drugs there are available.

    Thanks

    Take care

    Sue

You may also like...